Jump to content
ClusterBusters

amyorr

Members
  • Content count

    8
  • Joined

  • Last visited

About amyorr

  • Rank
    Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. I slept 7 hrs last night with no hits...only mild shadowing around 1:00am!!! Thank you CHfather and FunTimes - I took 10 mg of melatonin before bed and had also increased my Vit D3 based on suggestions from Batch. Trying to avoid Immitrex and am already on Verapamil but will wean off soon. I like the recliner idea as my sinuses are always affected. I haven't tried Benadryl yet only because I am seeing success with everything else I have thrown at it otherwise I'd be getting some today. Once again you are all life savers - I too have experienced the negative effects of all of the pharmaceuticals offered to us that also don't promise relief. My next step will be to try busting in between cycles. It's the only thing left to try and I trust the anecdotal evidence provided in YEARS of trial and error found in these boards. Hugs to all of you and wishing for same for others suffering now, Amy
  2. Yes, I am worried about that as well - the side effects of both Imitrex and Verapamil. I am interested in busting next...i'll be posting in the other board after this cycle if I have questions. As far as energy drinks go - i haven't really tried that. My attacks come at regular intervals at night...11:30, 1:30, 3:30, 5:30 and sometimes 7:30....I am sensitive to caffeine normally so I worry I would be up all night and shift my attacks to the day! I don't usually get hit during the day (knock on wood). But I will keep that in mind and maybe get some in case the beast isn't done with me yet Thanks for your advice. Nice to know i am not alone.
  3. amyorr

    Imitrex Injections discontinued in Canada?

    Hi - I am very happy to hear that you have tracked some injectable Imitrex in Canada - the Shoppers Drug Mart pharmacist just told me it was discontinued this week London, Ontario. Can you please tell me where you found it? Thanks so much, Amy
  4. amyorr

    Imitrex Injections discontinued in Canada?

    Good morning - CH sufferer here in London, Ontario and the pharmacist at Shoppers Drug Mart just looked up injectable Imitrex for me and similarly told me it was discontinued. Where do I go next???? Any suggestions? Thanks so much, Amy
  5. Wow - it is truly wonderful to hear from people who understand I just made notes in my fat file for next time - especially the Zomig and IR Verapamil. I totally agree about the "beast" - I call it my demon - something I need to deal with all by myself - a test of my strength. It always wins before the end of the cluster. I worry how I will copy when I am old and fragile. I couldn't imagine going through that pain with a weakened body. I really hope there is something better for us by then! As an update - I woke up at 4:30am today to avoid a repeat of the 4 hr beast I spent time with yesterday morning. I just avoid sleep
  6. I too am confused about the Imitrex! Thanks for the explanation. My doctor "laughs" at me when I suggest anything from the "internet" that may help me. I have a lovely pharmacist who is more eager to help. I will keep looking for the vials for next time. I hope to be done this cycle soon. I will admit that injections seem a bit scary but I am willing to try anything now.
  7. I have been quietly lurking on these forums for over 20 years now. I haven't had to post because I usually found the answers to everything I needed. My CH occur every 24 months for 2-4 weeks since 1997. It took many misdiagnoses, incorrect medications, MRI, IV anti-inflammatory drips and trips to emerg before someone finally mentioned Cluster Headache. I consider myself a veteran now - when the beast appears, I get my Imitrex, Verapamil, Oxygen and lorazapam meds handy, inform my employer and let my supportive family know I am fighting the beast again for awhile and it takes everything out of me. Every cycle brings me back here to reread breathing techniques, follow new studies and look for something new to try. I have not tried Vitamin M but that is next on my list to try to extend my remission period. So first THANK YOU SO MUCH for all of your valuable information and support. I have a useless doctor who has never done any research for me despite my long history of the disease. My questions: 1. I live in Canada and my pharmacist says the Imitrex injectable vials are "discontinued." I have only ever used Imitrex nasal spray but they leave me feeling dizzy and eventually stop working early in my cycle. I would like to use the injectable form next cycle- any suggestions for me to find this on my own? 2. I read that Zomig may be more effective - is this in a nasal spray or injectable as well? Should I try that next cycle if I can't get the injectable Imitrex? 3. Verapamil - first time I was prescribed it as a preventative I began taking it in July (2013- expected cycle) and had shadows. Verapamil worked to prevent the cycle and I stayed on it for 6 months to xmas. I weaned off Verapamil a few days before xmas and 2 days later the beast hit. The verapamil only delayed the cycle but it often feels like it won't let me get away with anything without taking me down first!!!! 4. I am into week 4 of my current cycle. The Vit D protocol and Verapamil together bring down the intensity and frequency of the hits. I have had a few PF nights. However, this morning I woke up from a dream ( as usual - most of my attacks come right out of REM sleep) at 5am to an intense HA that I first tried to hit with oxygen, then Immitrex....then gave up wimpering in the shower and sobbing myself to sleep. The lastest addition to my clusters is the Panic Attack which has me vomiting along with the beast. The lorazapem helps to relax me so I can focus on just breathing through the beast. Four hours later, I woke up feeling dizzy, weak, exhausted with no head ache. This usually signals the end of my cycle. So why when I see the effects of the verapamil and Vit D for a week or more do I still get whacked at least one good time before the beast quits? It's like he has to win every god damn time!!!!! Sorry for the rant. As you all will agree, no one really understands what I am going unless you have been there with me Looking forward to any thoughts, Amy
  8. Good Morning. I am a long time CH sufferer but consider myself lucky. I experience Clusters every 2 years for about 3 weeks. The time period shifts on my usually due to stress, I can only assume. I have been to a neurologist and have finally convinced my physician to prescribe Oxygen. I successfully use Oxygen and Immitrex to abort most of my clusters. Here is my question - 4 years ago, i used Verapamil (240mg - two pills a day) to successfully prevent my CH from occurring in the summer. But, two days after I weaned myself off of them (during Christmas break - a low stress time for me as I am a teacher), they hit in full force and I still had 3 weeks of Headaches. Damn. Two years ago, I did not take the Verapamil, but once my cluster began, I started my Verapamil and my cluster was more manageable, fewer attacks and less extreme. This week, I experienced 2 mild headaches ( stressful time of year). I started my full dose of Verapamil and they stopped. Now, I am stuck wondering if I am simply delaying the inevitable....I ordered my tank and drugs and am ready to face the beast. Do I just wean off the damn Verapamil and let it happen? Has anyone else experienced this delay? Do you have any advice for me? As a teacher, I am not interested in illegal drugs as I can manage the symptoms without it. Thanks so much for any advice. I have often read these boards for advice over the last 20 years and feel very thankful to have people in similar places with this stupid disorder.
×